Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Diagnosed Hashimoto's disease. Extreme tiredness even after having medications. Time taken for improvement in symptoms?

Hello Dr Christensen, I ve been diagnosed with Hashimoto s disease 18 days ago, counting the days I m taking each tablet of thyroxine , starting on 50 mcg. I m feeling pretty much the same, extreme tiredness most of the time, lack of energy and can only focus on the moment and task at hand . Manage to go to work each day which takes all my energy as an Exec Assistant in a top tier legal firm, but exhausted rest of the time. I am not myself, and just want to be well. How long do you estimate a noticable improvement from my ongoing symptoms? I also want to get back to the gym asap, used to go 2 to 3 times per week, but I just don t have the physical stamina and energy to cope with it. Been forcing myself to walk at least half hour at least every 2nd day, but even that is simply exhausting - but at least I m doing some form of exercise. I live on my own, and it s really tough being unwell. Can you give me some hope for recovery? With sincere thanks and appreciation for your time and assistance.
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

Before your symptoms improve two issues have to be considered

1) Your thyroid hormone levels have to come back to normal. Will the dose of 50 micrograms be enough ? This can be assessed only after the TSH levels are assessed again ie after 6 weeks to 2 months after starting the thyroxine. It may be possible that this dose is not enough and hence you may continue to experience the symptoms. However it is advisable to gradually increase the dose of throxine if needed

2) The second point is that noticeable improvement might take atleast 1 month of thyroxine therapy

Answered: Fri, 15 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor